Translator Disclaimer
December, 1977 Large Deviation Probabilities for Samples from a Finite Population
J. Robinson
Ann. Probab. 5(6): 913-925 (December, 1977). DOI: 10.1214/aop/1176995660

Abstract

Let $X_n$ be the standardized mean of $s$ observations obtained by simple random sampling from the $n$ numbers $a_{n1},\cdots, a_{nn}$ and let $b_n$ be the maximum deviation of these numbers from their mean. If $b_n$ tends to zero then the distribution function of $X_n$ tends uniformly to the normal distribution function. However this approximation is not adequate at the tails of the distribution. Here we obtain limit theorems for $P(X_n > x)$ in the two cases when $x = o(b_n^{-1})$ and $x = O(b_n^{-1})$. These are related to similar results for sums of independent random variables.

Citation

Download Citation

J. Robinson. "Large Deviation Probabilities for Samples from a Finite Population." Ann. Probab. 5 (6) 913 - 925, December, 1977. https://doi.org/10.1214/aop/1176995660

Information

Published: December, 1977
First available in Project Euclid: 19 April 2007

zbMATH: 0372.60037
MathSciNet: MR448498
Digital Object Identifier: 10.1214/aop/1176995660

Subjects:
Primary: 60F10
Secondary: 62G20

Rights: Copyright © 1977 Institute of Mathematical Statistics

JOURNAL ARTICLE
13 PAGES


SHARE
Vol.5 • No. 6 • December, 1977
Back to Top